Alert archive / New Jersey / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 39, NWS New York, NY

July 21, 2019Hudson County, Union County, New Jersey; Richmond County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 21, 2019, 10:24 PM EDT for Hudson County, Union County, New Jersey; Richmond County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2019, 10:24 PM EDT (02:24 UTC)
Expired
Jul 21, 2019, 11:00 PM EDT
In force
36 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hudson County, NJ, Union County, NJ, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 77 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2019-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2019-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2295 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1588 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

294 
WUUS51 KOKX 220224
SVROKX
NJC017-039-NYC085-220300-
/O.NEW.KOKX.SV.W.0039.190722T0224Z-190722T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
1024 PM EDT Sun Jul 21 2019

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Hudson County in northeastern New Jersey...
  Union County in northeastern New Jersey...
  Richmond County in southeastern New York...

* Until 1100 PM EDT.

* At 1024 PM EDT, severe thunderstorms were located along a line
  extending from Plainfield to near Edison, moving east at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Severe thunderstorms will be near...
  Clark around 1040 PM EDT.
  Linden and Tottenville around 1050 PM EDT.
  Elizabeth and Huguenot around 1055 PM EDT.
  Bayonne and Todt Hill around 1100 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4055 7425 4056 7421 4060 7422 4059 7428
      4061 7431 4060 7446 4062 7442 4067 7440
      4066 7445 4067 7444 4072 7428 4069 7420
      4069 7417 4075 7416 4069 7416 4068 7414
      4069 7412 4059 7405 4052 7412 4050 7426
TIME...MOT...LOC 0224Z 251DEG 20KT 4064 7443 4051 7441 

HAIL...<.75IN
WIND...60MPH
 
$$

MD
3 follow-up statements
750 
WWUS51 KOKX 220229
SVSOKX

Severe Weather Statement
National Weather Service New York NY
1029 PM EDT Sun Jul 21 2019

NJC017-039-NYC085-220300-
/O.CON.KOKX.SV.W.0039.000000T0000Z-190722T0300Z/
Hudson NJ-Union NJ-Richmond NY-
1029 PM EDT Sun Jul 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR HUDSON...UNION AND RICHMOND COUNTIES...

At 1029 PM EDT, severe thunderstorms were located along a line
extending from near Plainfield to Edison, moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

These severe storms will be near...
  Clark around 1040 PM EDT.
  Linden and Tottenville around 1050 PM EDT.
  Elizabeth and Huguenot around 1055 PM EDT.
  Bayonne and Todt Hill around 1100 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4052 7425 4055 7425 4056 7421 4059 7421
      4060 7422 4059 7428 4061 7431 4060 7446
      4062 7442 4067 7440 4066 7445 4067 7444
      4072 7428 4069 7420 4069 7416 4068 7414
      4069 7412 4059 7405 4052 7412 4050 7426
TIME...MOT...LOC 0229Z 251DEG 20KT 4065 7439 4052 7437 

HAIL...<.75IN
WIND...60MPH
 
$$

MD
822 
WWUS51 KOKX 220248
SVSOKX

Severe Weather Statement
National Weather Service New York NY
1048 PM EDT Sun Jul 21 2019

NJC017-039-NYC085-220300-
/O.CON.KOKX.SV.W.0039.000000T0000Z-190722T0300Z/
Hudson NJ-Union NJ-Richmond NY-
1048 PM EDT Sun Jul 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR HUDSON...SOUTHEASTERN UNION AND RICHMOND COUNTIES...

At 1048 PM EDT, severe thunderstorms were located along a line
extending from Union to near Carteret, moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

These severe storms will be near...
  Elizabeth and Huguenot around 1055 PM EDT.
  Bayonne and Todt Hill around 1100 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4052 7425 4055 7425 4056 7421 4059 7421
      4060 7422 4060 7426 4059 7428 4061 7431
      4061 7434 4064 7432 4069 7420 4069 7416
      4068 7414 4069 7412 4059 7405 4052 7412
      4050 7426
TIME...MOT...LOC 0248Z 251DEG 20KT 4068 7426 4055 7424 

HAIL...<.75IN
WIND...60MPH
 
$$

MD
296 
WWUS51 KOKX 220300
SVSOKX

Severe Weather Statement
National Weather Service New York NY
1100 PM EDT Sun Jul 21 2019

NJC017-039-NYC085-220310-
/O.EXP.KOKX.SV.W.0039.000000T0000Z-190722T0300Z/
Hudson NJ-Union NJ-Richmond NY-
1100 PM EDT Sun Jul 21 2019

...THE SEVERE THUNDERSTORM WARNING FOR HUDSON...SOUTHEASTERN UNION
AND RICHMOND COUNTIES WILL EXPIRE AT 1100 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

LAT...LON 4052 7425 4055 7425 4056 7421 4059 7421
      4060 7422 4060 7426 4059 7428 4061 7431
      4061 7434 4064 7432 4069 7420 4069 7416
      4068 7414 4069 7412 4059 7405 4052 7412
      4050 7426
TIME...MOT...LOC 0259Z 251DEG 20KT 4070 7418 4057 7416 

$$

MD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 8:43 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 21, 8:43 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service New York NY
843 PM EDT Sun Jul 21 2019

.SYNOPSIS...
A cold front moves through tonight and stalls south of Long Island.
Low pressure develops along this front Monday and passes nearby
Monday night. Another wave of low pressure then follows on
Tuesday. High pressure slowly builds from the west for the
remainder of the week and into the weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Forecast is mainly on track. A cold front passes through this
evening and stalls just south of us overnight. While instability
is waning this eve, will keep low chc pops in the forecast next
couple of hours as the front drops through the area. Dry
weather is expected overnight with the front to our south.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
Monday begins with a stalled front just south of us. A wave of low
pressure is progged to develop along this front to our SW and
eventually pass over or nearby us Monday night. This will bring an
increase in the chances of showers and thunderstorms through the
period with the overall highest chances being from the middle of the
afternoon through most of the night. Much of the instability during
this period will be elevated, so will go no higher than a chance of
tstms. With that said, local shear values plus sharply increasing
SBCAPEs just off to our south could support strong gusts in storms
that push into the forecast area after developing nearby. Even
outside of tstms, the threat of heavy rainfall remains with PWATS of
2.00-2.25 inches combined with the potential of training cells as
the upper flow becomes more parallel with the surface frontal
boundary.

Another wave of low pressure moving along the frontal boundary
maintains the likelihood of rain across most of the area Tuesday
morning. Rain chances then diminish in the afternoon as this wave
heads farther out to sea.

The flash flood watch over NYC metropolitan area and NE NJ remains
unchanged. See the hydrologic section for more details. There's not
enough confidence in reaching flash flood guidance to expand the
watch to other areas at this time.

High temperatures for Monday and Tuesday will be generally below
normal.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
The front and low push well east of the region Tuesday night.
The upper trough will linger through the middle of the week and
could trigger an isold shower Wed aftn as a shortwave moves
through although it will be battling subsidence from
strengthening ridging. Heights will rise through the remainder
of the forecast period, with dry weather and high temps gradually
increasing back above normal levels at the end of the week.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
A cold front will move through tonight and stall south of Long
Island. Low pressure developing along this front on Monday will
then pass nearby Monday night.

VFR tonight. Cluster of showers/tstms about to enter western NJ
should weaken as it approaches, with no more than an isolated
shower around the NYC metro area from about 03Z-05Z.

High confidence in winds shifting NW after cold fropa tonight,
then veering to the N-NE overnight and then E-SE Monday morning
ahead of the approaching frontal wave. Showers and possibly a
few tstms with MVFR conds expected by late afternoon.

.OUTLOOK FOR 00Z TUESDAY THROUGH FRIDAY...
.Monday night and Tuesday...Showers and possibly a few
thunderstorms, becoming scattered Tue afternoon. MVFR or lower
conditions expected.
.Wednesday though Friday...VFR.

&&

.MARINE...
A cold front moves through the waters tonight and stalls over or
just to the south by late tonight. Some evening gusts around 20 kt
possible, then diminishing winds overnight.  A wave of low pressure
approaches on Monday and eventually passes through or nearby the
local waters Monday night. Some tightening of the pressure gradient
along with an increase in winds are expected, however gusts should
remain below 25 kt. Seas on the ocean could approach 5 ft depending
on how much swell can be generated during Monday night into Tuesday,
but for now will go with Sub-SCA conds on all waters through
Tuesday.

A light wind flow is expected across the waters through the
remainder of the period. WW3/NWPS guidance have the 5 ft short
period swell continuing through Tue night, however think this
continues to be overdone. Therefore, have lowered seas 1 ft. Sub
advsy conds expected through the remainder of the period.

&&

.HYDROLOGY...
1-2 inches of average basin rainfall is expected Mon afternoon
into Tuesday, with the highest amounts across parts of NYC and
to the north and west. This exact location of highest rainfall
will depend on the exact track of waves of low pressure riding
along a frontal boundary. At this time, think urban, low-lying
and small stream flooding, would be most likely. Flash flood
watch remains in effect from Monday afternoon through early
Tuesday morning for Northeast New Jersey, Southern Westchester
NY, NYC, and Nassau County NY. If the axis of heaviest rainfall
shifts slightly SE, the threat for flash flooding will increase
farther eastward.

No hydrologic impacts are then expected through the remainder
of the week.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Excessive Heat Warning until 9 PM EDT this evening for
     NYZ071>075-176>179.
     Flash Flood Watch from Monday afternoon through Tuesday
     morning for NYZ071>075-176>179.
NJ...Excessive Heat Warning until 9 PM EDT this evening for NJZ004-
     006-103>108.
     Flash Flood Watch from Monday afternoon through Tuesday
     morning for NJZ002-004-006-103>108.
MARINE...None.

&&

SYNOPSIS...JC/24
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...24
AVIATION...Goodman
MARINE...JC/24
HYDROLOGY...JC/24
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Jul 21, 4:05 AM EDT, 18 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
405 AM EDT Sun Jul 21 2019

NJZ004-006-103>108-NYZ071>075-176>179-220815-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
405 AM EDT Sun Jul 21 2019

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NJZ002-220815-
Western Passaic-
405 AM EDT Sun Jul 21 2019

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

CTZ005>012-NYZ067>070-078>081-220815-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Orange-Putnam-Rockland-
Northern Westchester-Northwestern Suffolk-Northeastern Suffolk-
Southwestern Suffolk-Southeastern Suffolk-
405 AM EDT Sun Jul 21 2019

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There will be a low chance for flash flooding with showers and
thunderstorms Monday afternoon through early Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ANZ330-335-338-340-345-350-353-355-220815-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
405 AM EDT Sun Jul 21 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 21, 5:44 PM EDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service New York NY
544 PM EDT Sun Jul 21 2019

NJZ002-004-103-NYZ067-069-212230-
Western Bergen-Western Passaic-Eastern Passaic-Rockland-Orange-
544 PM EDT Sun Jul 21 2019

...A STRONG THUNDERSTORM WILL AFFECT PASSAIC...NORTHWESTERN BERGEN...
SOUTHEASTERN ORANGE AND ROCKLAND COUNTIES...

At 544 PM EDT, a strong thunderstorm was located over Hamburg, or 7
miles west of West Milford, moving east at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Wayne, West Milford, Ramsey, Ringwood, Pompton Lakes, Suffern,
Warwick, Sloatsburg, Bloomingdale, Greenwood Lake, Upper Greenwood
Lake, Wyckoff, Oakland, Woodland Park and Wanaque.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4130 7409 4088 7418 4092 7428 4097 7428
      4098 7430 4100 7430 4101 7439 4103 7442
      4102 7443 4104 7443 4105 7445 4104 7450
      4107 7449 4109 7450 4120 7437 4130 7457
TIME...MOT...LOC 2144Z 280DEG 22KT 4113 7453
Special weather statement, Jul 21, 6:52 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service New York NY
652 PM EDT Sun Jul 21 2019

NJZ105>108-212315-
Eastern Union-Eastern Essex-Western Union-Western Essex-
652 PM EDT Sun Jul 21 2019

...A STRONG THUNDERSTORM WILL AFFECT UNION AND SOUTHERN ESSEX
COUNTIES...

At 651 PM EDT, a strong thunderstorm was located over Florham Park,
or near Morristown, moving southeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Newark, Elizabeth, Linden, Orange, Summit, Millburn, Clark, Union,
East Orange, Irvington, West Orange, Westfield, Livingston, Rahway
and Maplewood.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4061 7430 4061 7433 4071 7441 4076 7436
      4076 7438 4079 7437 4082 7433 4083 7433
      4076 7416 4073 7416 4074 7412 4070 7411
      4064 7416 4065 7419 4064 7420 4060 7421
      4060 7426 4059 7429
TIME...MOT...LOC 2251Z 315DEG 24KT 4079 7439
Special weather statement, Jul 21, 7:22 PM EDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service New York NY
722 PM EDT Sun Jul 21 2019

NJZ107-212345-
Western Union-
722 PM EDT Sun Jul 21 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN UNION COUNTY...

At 721 PM EDT, a strong thunderstorm was located over Middlesex, or
near Plainfield, moving east at 25 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Plainfield, Clark and Scotch Plains.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4060 7446 4061 7445 4061 7444 4062 7442
      4064 7441 4062 7431 4061 7431 4059 7445
TIME...MOT...LOC 2321Z 286DEG 23KT 4061 7451
Special weather statement, Jul 21, 7:28 PM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service New York NY
728 PM EDT Sun Jul 21 2019

CTZ008-220015-
Northern New London-
728 PM EDT Sun Jul 21 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NEW LONDON COUNTY...

At 728 PM EDT, a strong thunderstorm was located over Colchester,
moving east at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Jewett City, Norwich, Colchester, Salem, Ledyard, Griswold, Lebanon,
Preston, Lisbon, Sprague, Bozrah, Ledyard Center, Montville, North
Stonington and Franklin.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4143 7192 4152 7232 4153 7233 4153 7238
      4154 7243 4160 7240 4159 7239 4160 7238
      4160 7236 4161 7233 4164 7233 4163 7189
TIME...MOT...LOC 2328Z 279DEG 24KT 4157 7233
Special weather statement, Jul 21, 10:20 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service New York NY
1020 PM EDT Sun Jul 21 2019

NYZ080-081-220300-
Southwest Suffolk-Southeast Suffolk-
1020 PM EDT Sun Jul 21 2019

...A STRONG THUNDERSTORM WILL AFFECT THE SOUTH SHORE OF CENTRAL
SUFFOLK COUNTY...

At 1019 PM EDT, a strong thunderstorm was located near Davis Park, or
near Patchogue, moving east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations that could be impacted include...
Shirley, Patchogue, Center Moriches, Westhampton, Mastic, Mastic
Beach, Davis Park, East Patchogue, Bayport, East Moriches, Blue
Point, East Quogue, Brookhaven, Remsenburg-Speonk and Bellport.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4068 7306 4073 7295 4074 7301 4072 7303
      4071 7306 4076 7306 4088 7253 4081 7253
      4065 7306
TIME...MOT...LOC 0219Z 281DEG 19KT 4071 7295

Goodman
Special weather statement, Jul 21, 10:21 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service New York NY
1021 PM EDT Sun Jul 21 2019

NJZ006-105>108-NYZ074-220245-
Hudson-Eastern Union-Eastern Essex-Western Union-Western
Essex-Richmond (Staten Is.)-
1021 PM EDT Sun Jul 21 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...UNION...
SOUTHERN ESSEX AND RICHMOND COUNTIES...

At 1021 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Plainfield to New Brunswick. Movement was
east at 30 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Newark, Elizabeth, Bayonne, Plainfield, Linden, Summit, Harrison,
Todt Hill, Huguenot, Port Richmond, Kearny, Tottenville, Clark, Union
and Tompkinsville.

LAT...LON 4049 7427 4052 7425 4055 7425 4056 7421
      4060 7422 4060 7446 4062 7442 4066 7440
      4067 7440 4065 7445 4067 7446 4071 7441
      4079 7415 4077 7412 4078 7410 4076 7409
      4068 7406 4058 7405 4052 7412 4050 7421
TIME...MOT...LOC 0221Z 251DEG 25KT 4063 7445 4049 7442

MD

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 10:21 PM EDTSpecial Weather StatementOKXUnion24 min
Jul 22, 2:59 PM EDTSevere Thunderstorm WarningOKXBergen, Passaic61 min
Jul 22, 3:38 PM EDTSevere Thunderstorm WarningOKXBergen, Passaic52 min
Jul 22, 4:30 PM EDTAreal Flood AdvisoryOKXPassaic3 hr
Jul 22, 4:52 PM EDTSpecial Weather StatementOKXEssex, Union38 min
Jul 22, 4:58 PM EDTFlash Flood WarningOKXBergen, Essex, Passaic3 hr
Jul 22, 5:01 PM EDTSevere Thunderstorm WarningOKXBergen, Passaic59 min
Jul 22, 5:16 PM EDTSevere Thunderstorm WarningOKXBergen, Essex, Hudson, Passaic44 min
Jul 22, 5:44 PM EDTFlash Flood WarningOKXBergen, Essex, Hudson, Union3 hr
Jul 22, 6:12 PM EDTSpecial Weather StatementOKXBergen, Essex, Hudson, Union48 min
Jul 22, 6:35 PM EDTSevere Thunderstorm WarningOKXHudson, Union40 min
Jul 21, 10:15 PM EDTSpecial Marine WarningOKX45 min
Jul 21, 10:20 PM EDTSpecial Weather StatementOKXSuffolk40 min
Jul 21, 10:28 PM EDTSpecial Marine WarningOKX32 min
Jul 21, 10:51 PM EDTSpecial Marine WarningOKX39 min
Jul 21, 10:54 PM EDTSpecial Marine WarningOKX66 min
Jul 21, 10:57 PM EDTSpecial Weather StatementOKXKings, Queens33 min
Jul 21, 10:58 PM EDTSpecial Marine WarningOKX21 min
Jul 21, 11:06 PM EDTSevere Thunderstorm WarningOKXKings, Nassau, Queens24 min
Jul 21, 11:25 PM EDTSpecial Marine WarningOKX50 min
Jul 22, 12:17 AM EDTSpecial Marine WarningOKX43 min
Jul 22, 12:25 AM EDTSpecial Weather StatementOKXSuffolk35 min
Jul 22, 1:27 AM EDTSpecial Marine WarningOKX48 min
Jul 22, 2:17 AM EDTSpecial Weather StatementOKXRockland, Westchester43 min
Jul 22, 3:49 AM EDTSmall Craft Advisory for Hazardous SeasOKX41 hr
Jul 22, 6:14 AM EDTSpecial Marine WarningOKX61 min
Jul 22, 2:29 PM EDTSpecial Weather StatementOKXOrange46 min
Jul 22, 3:03 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland87 min
Jul 22, 3:47 PM EDTSpecial Weather StatementOKXPutnam, Westchester43 min
Jul 22, 3:56 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester49 min
Jul 22, 5:43 PM EDTSpecial Weather StatementOKXKings32 min
Jul 22, 5:48 PM EDTSevere Thunderstorm WarningOKXNassau, Queens, Suffolk42 min
Jul 22, 5:51 PM EDTSpecial Marine WarningOKX54 min
Jul 22, 5:58 PM EDTSpecial Marine WarningOKX47 min
Jul 22, 6:18 PM EDTSpecial Marine WarningOKX57 min
Jul 22, 6:22 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk38 min
Jul 22, 6:51 PM EDTSpecial Marine WarningOKX54 min
Jul 22, 6:55 PM EDTAreal Flood AdvisoryOKXSuffolk3 hr
Jul 22, 7:03 PM EDTSpecial Weather StatementOKXSuffolk57 min
Jul 22, 7:10 PM EDTFlash Flood WarningOKXSuffolk3 hr
Jul 22, 7:11 PM EDTSpecial Marine WarningOKX64 min
Jul 22, 7:14 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk46 min
Jul 22, 7:25 PM EDTSpecial Marine WarningOKX95 min
Jul 22, 7:28 PM EDTSpecial Marine WarningOKX76 min
Jul 22, 7:40 PM EDTSpecial Marine WarningOKX79 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2019Severe Thunderstorm Warnings in New York, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.